Posted by supersleepy on February 7, 2003, at 8:24:52
In reply to getting a little worried here...., posted by tlang on January 29, 2003, at 22:58:53
Dear Pannette--I was put on Effexor while I was experiencing panic attacks and generalized anxiety, on top of a long history of mild to moderate depression. I knew NOTHING about the drug, but I was too quivery a mess to ask or demur. It has been amazingly helpful. I experienced some unpleasant side-effects at 37.5/day for about 4 or 5 days (but the panic symptoms subsided in about 48 hours!). These included serious dry mouth, profound sleepiness about 1/2 hour after dosing, a little dizziness. These were all gone completely in about a week, and did not come back when I ramped up to 75/day. That was about six months ago. I've stayed at the same dose, and have felt mostly fine. My friends and family think it's done me a world of good, and I know I have a much more positive outlook than I've had in years. Recently, the sleepiness has returned, but it is general throughout the day, and I've been having some weird-ass dreams. I knew nothing about the difficulties of going off the drug, until I started reading this message board. Still, I think it's been extremely worthwhile, and I can only hope that I won't have too much trouble when and if I decide to discontinue.
It's not for everyone, to be sure, but if it works for you, you'll really appreciate it.